Archived

This topic is now archived and is closed to further replies.

How long does it take to see results with minocycline??

8 posts in this topic

Hi,

For about 4 months I was on a regiment that included taking Doryx, using Cleocin-T pads, and atralin. It cleared my acne up completely for about 3 months; however, after the 3 month mark my acne came back worse than ever. I would describe my acne as moderately severe. I have some whiteheads, but mostly red bumps on my cheeks, chin, and forehead. My dermatologist prescribed me Minocycline (100mg once a day) and a benzoyl peroxide face wash in addition to the cleocin-t pads and atralin. This is my fourth week on this regiment and my skin has not improved at all. I am also at my second week starting birth control (because my dermatologist suggested that it might be hormonal). I was wondering if I should give up on this regiment as I have seen no improvement yet and it's been a month already. If anyone has any info on how long minocycline takes to see results I would greatly appreciate it. Thank you!

Share this post


Link to post
Share on other sites

For me i believe Mino worked straight away, and then its effects tapered off as your body builds a tolerance to it

Share this post


Link to post
Share on other sites

Get off of Mino as soon as possible. You do not want acne to become resistant to it, then it will be practically invincible!!

If you do use the antibiotics then use a probiotic afterwards.

Share this post


Link to post
Share on other sites

Minocycline worked for me after about 3 weeks. I've been on it twice and it cleared me up 100% both times. One course kept me clear for about a year.

I can't take it any more due to taking other antibiotics for an unrelated issue.

Share this post


Link to post
Share on other sites

Typically it takes 2 months to see the results from any antibiotic treatment. Also just to point out that minocycline has the less than 1 percent of a chance to cause resistant p.acne bacteria. It is by the far the most effective antibiotic for acne, but there are other serious side effects like lupus for instance. Also some people who take high doses of minocycline for a long period of time can develop bluish spots on the skin that may go away after treatment is discontinued. One study showed that taking high doses of vitamin C can counteract this though.

Share this post


Link to post
Share on other sites

I been on Solodyn (Minocycline) for 2 weeks now ...well 16 days and I think I'm just now seeing MINOR results! I was using Atralin gel and ovace wash for a month so that could finally be working too. Not sure which, but it's so minor. Had a horrible IB though! OMG! I got way worse than ever in my life white pimples everywhere!!!!


Morning

-Wash face w/ Ovace (sulfer wash)

-65mg Solodyn around 2pm

-1 fish oil pill around 7am

Night

-Wash face w/ Ovace (sulfer wash)

-Wait 30 minutes to apply Atralin gel

- 1 fish oil pill around 7pm

-Multi vitamin

Diet

No junk food! (suger)

No dairy!

Drink a ton of water!

STATUS: CLEAR!!!!!


Share this post


Link to post
Share on other sites
For me i believe Mino worked straight away, and then its effects tapered off as your body builds a tolerance to it

Yep Mino worked great for me... but it's greatness was only temporary, my acne came back with a VENGEANCE.


~Accutane Log~

Start Date: February 28th, 2010

Clarus Month 1: 40mg/day

Clarus Month 2: 80mg/day

Clarus Month 3: 80mg/day

Cleanser: Vichy

Moisturizer: Nivea for Dry Skin

Balm: Blistex Lip Medex

"When you finally get exactly what you wanted, only then do you have something to lose ♥"


Share this post


Link to post
Share on other sites
Typically it takes 2 months to see the results from any antibiotic treatment. Also just to point out that minocycline has the less than 1 percent of a chance to cause resistant p.acne bacteria. It is by the far the most effective antibiotic for acne, but there are other serious side effects like lupus for instance. Also some people who take high doses of minocycline for a long period of time can develop bluish spots on the skin that may go away after treatment is discontinued. One study showed that taking high doses of vitamin C can counteract this though.

Can someone provide a source for that information? Any reliable source with information on Mino would be appreciated.

Share this post


Link to post
Share on other sites